Kentucky, 2007High Wind in Kentucky, February 22, 2007
February 22, 2007 · NWS JKL · 1 event in 1 county or zone
On Thursday February 22, 2007, a nonthunderstorm wind event occurred during the afternoon hours in Floyd County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Thursday February 22, 2007, a nonthunderstorm wind event occurred during the afternoon hours in Floyd County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 22, 12:45 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 22, 12:45 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1245 PM EST THU FEB 22 2007
.SHORT TERM.../THE REST OF TODAY/
THE COLD FRONT HAS PASSED TO THE EAST OF THE CWA THIS MORNING AND
THE PRESS GRADIENT REMAINS STRONG. WINDS ARE WEST TO WNW AND THEY
WILL VEER TO THE NW AND SHOULD GUST AROUND 30 TO 35 MPH THIS
AFTERNOON BASED ON VWP AND MODEL FORECAST SOUNDING DATA OF WINDS NEAR
30KT ABOUT 3KFT ABOVE THE SFC AND 40 KT AROUND 5KFT ABOVE THE SFC.
TEMPERATURES WERE RUNNING ABOUT 3 DEGREES ABOVE FORECAST IN THE
CENTRAL AND SOUTHERN PORTIONS OF THE CWA. OPTED TO RAISE MAX T IN
THESE AREAS. OTHERWISE...NO CHANGES ARE PLANNED.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/THE REST OF TODAY/
THE WINDS HAVE PICKED UP OVER OUR WESTERN COUNTIES CLEARING OUT THE
WORST OF THE FOG. ACCORDINGLY...WILL DROP THE ADVISORY AND UPDATE THE
GRIDS AND FORECAST PACKAGE.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH SUNDAY/
08Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE CENTERED OVER THE NORTHERN
GREAT LAKES. FROM THIS...A DRY COLD FRONT IS SWEEPING THROUGH THE
OHIO VALLEY AND CURRENTLY PRESSING INTO NORTHWEST KENTUCKY. LIGHT
WINDS AHEAD OF THE FRONT AND ABUNDANT LOW LEVEL MOISTURE HAS LEAD TO
THE DEVELOPMENT OF WIDESPREAD DENSE FOG FOR MUCH OF THE EASTERN HALF
OF THE STATE...EXCEPT PERHAPS RIGHT NEAR THE VIRGINIA BORDER. IN
ADDITION...THE GROUND MOISTURE AND SFC RIDGING AHEAD OF THE FRONT HAS
KEPT TEMPERATURES IN A RELATIVELY MILD RANGE FROM THE MID 30S TO THE
MID 4OS OVERNIGHT.
THE MODELS ARE IN DECENT AGREEMENT ALOFT THROUGH 54 HOURS AS THE
SHORTWAVE DROPPING PAST TO THE NORTHEAST OF KENTUCKY SWINGS QUICKLY
OUT INTO THE ATLANTIC AND STRONG RIDGING MOVES INTO THE OHIO VALLEY
FRIDAY INTO SATURDAY. ATTENTION THEN TURNS TO A PROGRESSIVE CLOSED
LOW ROLLING THROUGH THE SOUTHERN PLAINS AND LIFTING INTO THE MIDWEST.
COMPARED TO THE NAM...THE GFS IS A BIT FURTHER NORTH AND DEEPER WITH
THIS FEATURE BY SATURDAY NIGHT AS IT LIFTS BY TO THE NORTHWEST. THE
REST OF THE MODELS AND THE ENSEMBLES LEND GREATER SUPPORT TO THE GFS
SOLUTION SO IT WAS FOLLOWED FOR THIS FORECAST.
SENSIBLE WEATHER WILL FEATURE A BREAKUP OF THE FOG EARLY THIS MORNING
AS THE WINDS GET STIRRED UP WITH THE FRONT COMING THROUGH. FOR NOW
THE DENSE FOR ADVISORY LOOKS ON TRACK TO CONTINUE UNTIL 9 AM. DRIER
AIR IN BOUND ON BREEZY WEST TO NORTHWEST WINDS WILL PROMPT THE SKY TO
CLEAR LATER TODAY. THE CAA IN THE WAKE OF THE FRONT WILL KEEP
TEMPERATURES ABOUT 10 DEGREES COOLER THAN YESTERDAY. HIGH CLOUDS WILL
MOVE PAST THE FORECAST AREA TONIGHT...HERALDING THE NEXT SYSTEM/S
APPROACH. DESPITE IMPRESSIVE HEIGHT RISES ON FRIDAY...A TIGHT
GRADIENT OF TEMPERATURES WILL REMAIN ACROSS THE CWA FROM NORTHEAST TO
SOUTHWEST KEEPING HIGHS IN CHECK. QUICK PASSING HIGH PRESSURE WILL KEEP
THE AREA DRY ON FRIDAY AND FRIDAY NIGHT. FOR SATURDAY...THE APPROACHING
...SUB 1000 MB...SFC LOW WILL THREATEN EAST KENTUCKY WITH SHOWERS BY
LATE SATURDAY AFTERNOON...ESPECIALLY AS DEPICTED BY THE GFS. WHILE
THE GRADIENT WINDS WILL PICK UP AHEAD OF THE SFC LOW...THE REAL
WEATHER WILL COME FROM THE OCCLUDING SFC FRONT THAT SWINGS THROUGH
SATURDAY NIGHT...BRINGING WITH IT A LINE OF BROKEN SHOWER AND
POSSIBLE THUNDERSTORMS. THE INSTABILITY APPEARS TO BE LACKING WITH
THIS BOUNDARY AS IT LOOKS TO BE COMING THROUGH AT AN UNFAVORABLE
TIME FOR DEVELOPMENT...HOWEVER THE LOW LEVEL WIND FIELDS DO LOOK
IMPRESSIVE. FOR NOW...KEPT THE CHANCE OF THUNDERSTORMS IN FOR
SATURDAY NIGHT WITH THE MAIN FRONT ALLOWING JUST COLD RAIN IN ITS
WAKE FOR SUNDAY.
DID NOT STRAY TOO FAR FROM THE MOS GUIDANCE FROM THE MAV WITH JUST
SOME TERRAIN BASED ADJUSTMENTS FOR LOWS EACH NIGHT. WITH THE POPS...
ENDED UP CLOSER TO THE MAV...IN LINE WITH PREFERRING THE SOLUTION
FROM THE GFS.
.LONG TERM.../SUNDAY NIGHT THROUGH WEDNESDAY/
A QUICK MOVING DISTURBANCE WILL BRING SHOWERS BACK INTO THE AREA
LATE MONDAY NIGHT INTO TUESDAY. ADJUSTED TIMING OF THIS SYSTEM UP
SOME FROM PREVIOUS FCST. GENERALLY TRIED TO TIME IT USING A BLEND OF
MODEL SOLUTIONS AND HPC GUIDANCE. STILL CONSIDERABLE UNCERTAINTY
THOUGH...SO TIMING WILL PROBABLY NEED TO BE FINE TUNED WITH LATER
FCST PACKAGES.
&&
.AVIATION.../18Z TO 18Z/...UPDATED
WEST WINDS GUSTING AT TIMES OVER 30 KTS CURRENTLY AT AREA TERMINALS
WILL CONTINUE THROUGH THE AFTERNOON BEFORE FALLING OFF AFTER 22Z OR
SO. SCATTERED STRATOCU MAY DEVELOP BRIEFLY THIS EVENING FROM JKL EAST
AS LOW LEVEL MOISTURE TO OUR NORTH GRAZES THE AREA. DO NOT ANTICIPATE
ANY CIELINGS FROM THIS AT AREA TAF SITES... ALTHOUGH WOULDN/T BE
SURPRISED TO SEE A BRIEF CIG AT FAR EASTERN KENTUCKY AIRPORTS SUCH AS
PBX OR K22.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...GREIF/JP
LONG TERM....RAY
AVIATION...ABE
Hazardous weather outlook, Feb 22, 7:30 AM EST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
730 AM EST THU FEB 22 2007
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231530-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
730 AM EST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THROUGHOUT EAST KENTUCKY DURING THE AFTERNOON...WEST TO NORTHWEST
WINDS WILL BE GUSTING TO 30 MPH...SLIGHTLY HIGHER GUSTS WILL OCCUR
ON THE RIDGES NEAR THE VIRGINIA BORDER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT. GUSTY WINDS WILL BE THE
MAIN THREAT FROM THIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GREIF
In the hours before
Special weather statement, Feb 22, 1:20 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EST THU FEB 22 2007
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-222200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
120 PM EST THU FEB 22 2007
...GUSTY WINDS THIS AFTERNOON...
NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 40 MPH ARE
EXPECTED THROUGH THE AFTERNOON. ACROSS THE HIGHER ELEVATIONS ABOVE
2000 FEET...WINDS WILL GUST AS HIGH AS 40 TO 45 MPH THIS AFTERNOON.
HOWEVER...WINDS WILL SLACKEN TO 10 TO 15 MPH BY 6 PM.
MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING AND BE ALERT TO
SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. EXTRA CAUTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON
SOUTHWEST TO NORTHEAST ROADS SUCH AS U.S. HIGHWAY 119...KY HIGHWAY
80... INTERSTATE 64 AND U.S. HIGHWAY 23.
JP
High Wind, Floyd
- When
- February 22, 1:58 PM EST to 2:02 PM EST
- Where
- Floyd forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
Tin roof peeled off of mobile home in Harold.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, February 22, 2007$34,000 · 17 events
- High Wind in Virginia, February 22, 2007$37,000 · 57 kt wind · 15 events
- Heavy Snow in New York, February 22 to 23, 2007$55,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 22 to 23, 2007$50,000 · 2 events
- Winter Weather in Idaho, February 22, 20074 injured · 1 event
- Heavy Snow and High Wind in Nevada, February 22 to 23, 2007$30,000 · 58 kt wind · 8 events
- Heavy Snow in California, February 22 to 23, 200720 events
- High Wind in North Carolina, February 22 to 23, 2007$22,000 · 58 kt wind · 3 events
- Winter Weather in Washington, February 22, 20072 injured · 1 event
- Flooding in Indiana, February 22 to 28, 2007$20,000 · 2 events
- Strong Wind in American Samoa, February 22, 2007$20,000 · 2 events
- Strong Wind in California, February 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10721.